Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

17 year old having thyroid problems. Taking synthroid. Pain in the stomach and greasy stools. Medication side effects?

my 17rs old son had thyroid problems takes sinthroid 125mcg daily, had greasy stools after eating, pain in ride stomach area around gallbladder and liver area, dr says gastrointestinal problems, less meat etc, sometimes so severe he sweats doubled over in pain, last 1/2 hr-hr, what could be causing all this, could his thyroid meds be too strong?
Asked On : Fri, 10 Aug 2012
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HCM,

Endocrine functions of Thyroid gland are regulated by anterior pituitary gland.

TSH (thyroid stimulating hormone) is a hormone secreted by anterior pituitary gland.

It stimulates thyroid gland to produce triiodothyronine (T-3) and thyroxine (T-4).

When T-3 & T-4 level in the body are low, anterior pituitary secrets more TSH to stimulate thyroid gland to produce more T-3 & T-4.

If thyroid gland is unable to produce more T-3 & T-4 in response to increased TSH, Thyroxine is given orally in required dose.

Sinthroid (Thyroxine) doesn't have any side effect, if given in appropriate required dose.

Pain abdomen and greasy stools can be due to disease of liver and/or gallbladder.

An USG of upper abdomen and liver function tests are required.

You should take your son to a general Surgeon foo examination and investigations.

Meanwhile he should avoid oil/fats in his meal. He can take Tab.Unienzyme twice daily just after meal and Tab. Meftal spas-ds one sos for pain abdomen.

Thanks for trusting Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, you can submit those with Healthcaremagic as well.

With good wishes,
Answered: Fri, 10 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor